View Full Version : Anti Depressants making me feel worse


electrogen
05-26-12, 03:01 PM
Im on day 3 of these anti depressants and there making me feel worse that without.
Its quite funny really as im more creative with them but i just cant be bothered doing anything.
About an hour after taking them i have to go to bed as im falling asleep on the chair and when i wake up after a good night sleep i feel totally drained. i need a few coffees to wake me up and then i feel heavy and lack of energy for the rest of the day.

Fraser_0762
05-26-12, 03:05 PM
Anti Depressants (unlike stimulants) can require some time before you begin to notice any marked improvements.

But if its making you feel too dysfunctional to do anything, i'd contact your GP just to be on the safe side.

HighFunctioning
05-26-12, 03:35 PM
Many TCAs and some non-TCA anti-depressants produce significant sedation as a side effect.

Is your doctor trying to treat ADHD with an anti-depressant?

Certain anti-depressants are suitable for treating ADHD alone, but if you have ADHD and comorbid depression, your doctor may have chosen an anti-depressant that is not optimal for treating ADHD as these sometimes aren't as effective for depression.

electrogen
05-26-12, 04:01 PM
Many TCAs and some non-TCA anti-depressants produce significant sedation as a side effect.

Is your doctor trying to treat ADHD with an anti-depressant?

Certain anti-depressants are suitable for treating ADHD alone, but if you have ADHD and comorbid depression, your doctor may have chosen an anti-depressant that is not optimal for treating ADHD as these sometimes aren't as effective for depression.


No i have depression and i suspect i have ADHD/ADD aswell. i did mention to her that i have a hard time getting to sleep and for a referral to a specialist so maybe i dunno probably not though

HighFunctioning
05-26-12, 09:25 PM
i did mention to her that i have a hard time getting to sleep and for a referral to a specialist so maybe i dunno probably not though

So that may have influenced the choice of anti-depressant?

Some anti-depressants (mostly old ones) are actually prescribed for insomnia (without comorbid depression) due to the severity of sedative side effects. Some are even prescribed primarily for this purpose in modern times.

The severity of this side effect normally decreases with a little bit of time.

As Fraser_0762 stated, these medications require time to be effective (at least for depression) -- normally a couple of weeks.

ceebee
05-27-12, 01:08 PM
3 days into it and you are still going through the activation period. Contact your doctor and let them know exactly what the side effects are so you can get some guidance on how to proceed.

hollywood
05-28-12, 04:26 PM
It's a temporary trade off, your mind needs downtime to heal . It sucks to feel sleepier. First day on Effexor and I feel sluggish . Blows! I was having Ruminating negative thoughts about work, it's just been going on too long. I had good energy but my mind was jumping from one thing to another and I can't calm down unless I leave the state . That's how much emotional triggers can affect you